MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB33, 11X100 KII SH BLD ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFB33, 11X100 KII SH BLD ADVFIX 6/BX; GCJ
Model Number CFB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: lap ectopic.Event description: "small pieces of plastic/rubber found in patients abdomen following introduction of a retrieval bag during laparoscopic surgery.Items removed from the abdomen, seal examined and the bits appear to match broken areas on the seal.Patient informed by the surgeon.Items retained by the scrub nurse." additional info received from applied team member via email on 27th july 2017: "[surgeon] wrapped [competitor's] bag around johan instrument.[scrub sister] noticed the bag was not tightly wrapped around the instrument when inserting the bag.Force was used to insert bag.[scrub sister] believes this is what caused the bits of rubber from the double duck bill to come away from the seal housing unit." patient status: no injury.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with two rubber fragments.Upon inspection, engineering noted fragmentation of both internal rubber components of the seal, the septum and the duckbill.The rubber fragments returned matched the missing portion the septum and the duckbill.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFB33, 11X100 KII SH BLD ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6810291
Report Number2027111-2017-01927
Device Sequence Number13969717
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843(17)200301(30)01(10)1290311
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2020
Device Model NumberCFB33
Device Catalogue Number101246001
Device Lot Number1290311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1